## <u>Introduction to INFFER</u> (Investment Framework for Environmental Resources)

## A two-day intensive workshop on the application of INFFER

## **WORKSHOP OBJECTIVES**

To:

- provide participants with a practical introduction to INFFER (Investment Framework for Environmental Resources) including:
  - o Rationale for an Asset based approach to NRM
  - Components of complete INFFER process asset/threat identification, filtering and prioritisation and the Project Assessment Form (PAF)
  - o The Public: Private Benefits Framework
  - o Application of the Benefit Cost Index
- Provide a detailed understanding of the use of the PAF through application to a selected asset
- Enable participants to evaluate and reflect on the application of INFFER to their specific context

AGENDA – Day 1		
1. 8.30am	Welcome and introductions	
(30 min)	♦ Workshop purpose and overview	
	<ul> <li>CMA/regional perspective on why INFFER is being considered for use</li> </ul>	
2. 9.00am	Introduction to INFFER & context	
(60 min)	♦ What is an asset based approach?	
	◆ Components of INFFER	
	Experiences with implementing INFFER	
	Public Private Benefits Framework	
10.30am	Morning Tea Break	
(20 min)		
3. 11.00am	Activity - Best Management Practices and the PPBF	
(70 min)	Q and A - discussion of PPB framework from the participants perspective	
	Activity – Making Investment Decisions	
12.30pm	Lunch Break	

4. 1.00pm	Identifying Assets
(90 min)	<ul> <li>Identifying assets from the map – values and record the level of threats to the asset</li> </ul>
	<ul> <li>Developing a long list and refinement to a short list</li> </ul>
	<ul> <li>Pre assessment checklist for a subset of assets</li> </ul>
	Pre Assessment Checklist
	<ul> <li>Considerations for community/expert workshops – process for ID of assets, ground-truthing, and principles of community consultation (group discussion).</li> </ul>
2.45pm	Afternoon tea
5. 3.00pm	Introduction to the Project Assessment Form (PAF)
	◆ Components of PAF
	<ul> <li>Introduction to the ePAF (web-based version of Project Assessment Form)</li> </ul>
6. 4.00pm	Review of Day 1 – open discussion
4.30pm	Close

AGENDA – Day 2		
7. 8.30am (30 min)	Recap and reflections	
8. 9.00am	Completing the PAF for a selected asset*	
(60 min)	♦ Section 1: Asset and threats	
	♦ Section 2: Goal and on-ground works	
10.30am	Feedback session on PAF	
(15 min)		
10.45am	Morning Tea Break	
9. 11.00am	Group work on PAF	
(60 min)	◆ Section 3: Practice Change	
	♦ Section 4: Budget and Risks	
10. 12 noon	Feedback session on PAF	
12.30pm	Lunch Break	
11. 1.00pm	PAF Review – suggest this might work well if groups review each others draft PAFs and provide feedback followed by an open discussion.	
12. 2.00pm	The Benefit Cost Index	
(60 min)	◆ Understanding the BCI	
	◆ Applying BCI to make investment decisions	
	◆ Practical Application – Gippsland Lakes case study	

3.00pm	Afternoon tea
13. 3.15pm	What is a good PAF and how might you compare projects? Experiences from the Australian context.
14. 3.30pm	Open discussion/focus group
(30 min)	♦ Workshop evaluation
4.15pm	Closing remarks and next steps

<sup>\*</sup>This part of the workshop will focus on partial completion of an example PAF (chosen by the participants) with a view to post workshop completion and evaluation/feedback from the INFFER team.

## Pre-reading

In addition to completing the on-line training it would be great if participants could visit the INFFER website <a href="https://www.inffer.org">www.inffer.org</a> and look at the following:

- ◆ Introduction to INFFER and the Summary of INFFER Steps
- ◆ Publications esp. Journal Article and Practical and Theoretical underpinnings
- ◆ The on-line version of the Project Assessment Form ( see details under Implementing INFFER Step 3)

We will set up ePAF accounts for all participants so that they have access prior to the workshop – an email will be generated with a user name and password to access the site.